Existence results for Dirichlet problems about two mean curvature equations in Euclidean and Minkowski spaces

  • Yaning WangEmail author


Let \(H_L\) and \(H_R\) be the extrinsic mean curvatures of a spacelike graph in Minkowski space \(\mathbb {L}^{N+1}\) and Euclidean space \(\mathbb {R}^{N+1}\), respectively. In this paper, we establish the existence of multiple positive radial solutions for the Dirichlet problem of two nonlinear partial differential equations involving \(H_L\) and \(H_R\).


Dirichlet problem multiple radial solution mean curvature equation fixed-point theorem of cone expansion/compression type 

Mathematics Subject Classification

35J93 35J25 35A01 53C42 



I would like to thank the anonymous reviewer for his or her valuable suggestions that improves the original manuscript. The author was supported by the Youth Science Foundation of Henan Normal University (no. 2014QK01).


  1. 1.
    Alarcón, E.M., Albujer, A.L., Caballero, M.: On the solutions to the \(H_R=H_L\) hypersurface equation. In: Proceedings Book of International Workshop on Theory of Submanifolds, Volume: 1, June 2–4, 2016, Istanbul, Turkey (2016)Google Scholar
  2. 2.
    Alarcón, E. M., Albujer, A. L., Caballero, M.: Spacelike hypersurfaces in the Lorentz–Minkowski space with the same Riemannian and Lorentzian mean curvature. In: Lorentzian Geometry and Related Topics, Springer, Proceedings in Mathematics and Statistics (2017)Google Scholar
  3. 3.
    Albujer, A.L., Caballero, M.: Geometric properties of surfaces with the same mean curvature in $\mathbb{R}^3$ and $\mathbb{L}^3$. J. Math. Anal. Appl. 445, 1013–1024 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bereanu, C., Jebelean, P., Şerban, C.: Dirichlet problems with mean curvature operator in Minkowski space. In: New Trends in Differential Equations, Control Theory and Optimization: Proceedings of the 8th Congress of Romanian Mathematicians, pp. 1–20 (2016)Google Scholar
  5. 5.
    Bereanu, C., Jebelean, P., Torres, P.J.: Positive radial solutions for Dirichlet problems with mean curvature operators in Minkowski space. J. Funct. Anal. 264, 270–287 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bergner, M.: On the Dirichlet problem for the prescribed mean curvature equation over general domains. Differ. Geom. Appl. 27, 335–343 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Bernstein, S.: Sur un théorème de géométrie et ses applications aux équations aux dérivées partielles du type elliptique. Comm. Soc. Math. Kharkov 15, 38–45 (1915–1917)Google Scholar
  8. 8.
    Bombieri, E., Giorgi, E.D., Giusti, E.: Minimal cones and the Bernstein problem. Invent. Math. 7, 243–268 (1969)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Calabi, E.: Examples of Bernstein problems for some nonlinear equations. In: Global Analysis, Berkeley, California, 1968. Proceedings of the Symposoum of Pure Mathematics, vol. XV, American Mathematical Society, Providence, RI, pp. 223–230 (1970)Google Scholar
  10. 10.
    Cheng, S.Y., Yau, S.T.: Maximal space-like hypersurfaces in the Lorentz–Minkowski spaces. Ann. of Math. (2) 104, 407–419 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Dai, G.: Bifurcation and positive solutions for problem with mean curvature operator in Minkowski space. Calc. Var. Part. Differ. Equ. 55, 1–17 (2016)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Dai, G.: Global bifurcation for problem with mean curvature operator on general domain Nonlinear Differ. Equ. Appl. 24, 1–10 (2017)Google Scholar
  13. 13.
    Dai, G.: Bifurcation and nonnegative solutions for problem with mean curvature operator on general domain. Indiana Univ. Math. J. (in press)Google Scholar
  14. 14.
    Dai, G., Wang, J.: Nodal solutions to problem with mean curvature operator in Minkowski space. Differ. Integr. Equ. 30, 463–480 (2017)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Deimling, K.: Nonlinear Functional Analysi. Springer, New York (1985)CrossRefzbMATHGoogle Scholar
  16. 16.
    Erbe, L.H., Mathsen, R.M.: Positive solutions for singular nonlinear boundary value problems. Nonlinear Anal. 46, 979–986 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Guo, D.J., Lakshmikantham, V.: Nonlinear Problems in Abstract Cones. Academic Press, Boston (1988)zbMATHGoogle Scholar
  18. 18.
    Kobayashi, O.: Maximal surfaces in the $3$-dimensional Minkowski space $\mathbb{L}^3$. Tokyo J. Math. 6, 297–309 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Le, V.K.: Some existence results on nontrivial solutions of the prescribed mean curvature equation. Adv. Nonlinear Stud. 5, 133–161 (2005)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Ma, R., Chen, T.: Multiple positive solutions for Dirichlet problem of prescrived mean curvature equations in Minkowski spaces. Electr. J. Differ. Equ. 2016(180), 1–7 (2016)Google Scholar
  21. 21.
    Ma, R., Gao, H., Lu, Y.: Global structure of radial positive solutions for a prescribed mean curvature problem in a ball. J. Funct. Anal. 270, 2430–2455 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Ma, R., Lu, Y.: Multiplicity of positive solutions for second order nonlinear Dirichler problem with one-dimensional Minkowski-curvature operator. Adv. Nonlinear Stud. 15, 789–803 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Obersnel, F., Omari, P.: Existence and multiplicity results for the prescribed mean curvature equation via lower and upper solutions. Differ. Integr. Equ. 22, 853–880 (2009)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Obersnel, F., Omari, P.: Positive solutions of the Dirichlet problem for the prescribed mean curvature equation. J. Differ. Equ. 249, 1674–1725 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Wang, M., Feng, M.: Infinitely many singularities and denumerably many positive solutions for a second-order impulsive Neumann boundary value problem. Bound. Value Probl. 50, 12 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Zhou, J., Feng, M.: Triple positive solutions for a second order $m$-point boundary value problem with a delayed argument. Bound. Value Probl. 178, 14 (2015)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.School of Mathematics and Information SciencesHenan Normal UniversityXinxiangPeople’s Republic of China

Personalised recommendations